Q. Why is there accumulation of water in spite of stomach dialysis?

Answered by
Dr. Sandeep Varma
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 31, 2018

Hello doctor,

My sister is undergoing stomach dialysis treatment for the past one month. Now, she has developed water in the lungs. Due to that, there is breathlessness, no appetite, no sleep, water retention in feet, and stomach. The doctor has removed 1 liter of water from the lungs, but second day it is accumulating. What will be the treatment?

#

Hello,

Welcome to icliniq.com.

Your sister is undergoing peritoneal (stomach) dialysis. Now, she is having fluid retention in her body. This can be either due to change in her fluid intake habits wherein she has now increased fluid intake, another reason may be that the dialysis technique is not resulting in an adequate water removal from her body as well as poor clearance of toxic material (which may account for her poor appetite).

We also have to see if the medicine fluid which we install in her stomach is going into her chest cavity. Having excluded the later condition, I would suggest her to have a PET test which will give an idea of how her stomach surface membrane is working. This will give an idea as to how we can tailor our dialysis schedule for her (number of sessions per day, duration of each session, the concentration of fluid to be used, etc).

I hope I have helped you.

For more information consult a nephrologist online --> https://www.icliniq.com/ask-a-doctor-online/nephrologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is PET scan a must to identify the stage of cancer?

I would kindly request you to advise us regarding the stage of cancer based on the biopsy, MRI and CT scan report which I have attached here for your reference ...   Read full

I have a runny stomach and black stools after the flu. Why?

.. like a hemorrhagic fever such as dengue in which the patient presents with a bleeding manifestation of melena (black-colored stools), bleeding gums, any hemorrhagic rashes, or hematuria, etc. Black-colored stools indicate that blood is leaking fr...   Read full

My mom's health has deteriorated completely in a year. Please help.

.. having hypoalbuminemia (low level of albumin in the blood). Also, her serum potassium is high. We have to treat serum potassium first with diuretics and Insulin infusion. If the serum potassium does not come below 5.5, then she can go for dialysi...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»
Does a cold sore indicate cervical cancer?
Hi doctor,Can a cold sore virus cause cervical cancer? I never had sex before, but I have caught a cold sore from one of...  Read more»
I am experiencing abdominal bloating and severe acidity. Are these side effects of antibiotics?
Hello doctor, I have been experiencing bloating and acidity during the menopause years. After experiencing a burning se...  Read more»

Ask your health query to a doctor online?

Ask a Nephrologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.